thirsty !!

In the last day or two i have been sooo thirsty i can drink a bottle of water and still feel as thirsty as i did before!! Yesterday i drank soo much which i annoyiong casue then you need to wee all the time . another problem !! IS this a side affectf of my meds - i dont think so becasue i ve been taking them for a while now (symbicort, montelukast and pred) or somthing new ??

anyi deas are welcome ...

Thanks from a very thirsty katie xxx

21 Replies

oldestnewest
  • Drinking alot can be a symtpom of diabetes and raosed blood sugars!

    If you take alotta pred u have an increased risk of developing diabetes!

    I have steroid induced diabetes type 2 and some others here do too!

    Do u have any other symptoms? tiredness? weeing alot?

    Lloyds chemist do free diabetes checks - pop along if you can and get yourself checked out or see your gp!

  • yeah, for the last week i ave beein weeing more !! i am tierd today but i dont know if that was casue of a late night!! I ave been on and off steroids since september and have been on high doses at times.

    If i am still thirsty on monday i will talk to my cons or the asthma nurse and see what they say .

  • went to see cons ...

    saw cons today who is keepin me on pred for another month :-(, and told him that i was very thirsty, weed alot and was tired and he said it maybe diabetes so i did a urine sample and it was fine no glucose oin there, the nurse also did a blood test. What does it mean , if its not diabets whay am i soo thirst etc ??

    katie xxx

  • Katie can still be diabetic without sugar in wee especially if just, thats why done bloods as its more accurate. you caould be more bordeline which will settle with sugar free diet. Could also be a sied effect of meds. are u on inhaled steroids and if so do you rinse after and use a spacer?

    andrea xx

  • weeztab, i am on steroid inhalers - symbicort and i do rinse my mouth out. Ive been on all my meds for a month now should i be getting side affects ? don't use a spacer never been given one, or offered one !! cons didnt seem too worried .. but how am i going to have a sugar free diet .. that seems hard!

    katie xxxx

  • Katielou - first thing just reduce sugar intake for now!

    Wait for the bloods to come back!

    If you are diabetic its not just saugar that cause high blood sugars but carbohydrates too hun!

    Counting carbs and taking exercise if u can and taking any meds prescribed if you are diagnosed diabetic will help you!

    Stress and worry will make it worse - try - I know its hard - to relax and not to worry for now!

    I am like Andrea I am a type 2 diabetic induced by steroid tabs and even have never shown sugar in my urine as I peeeee alot when sugars high so much so I get rid of it!

    I take metformin s/r and lantus insulin and Novorapid insulin and have ""JUST"" got my levels into single figures hun (5mths since diagnosis) but yes if diagnosed it can be scarey we know that dont we Andrea but its better to face it and treat it if diagnosed hun!

    Good luck!

  • Also suggest you ring your docs for a spacer all inhaled steroids should be taken through one.

  • Hi Katielou

    Firstly, I hope it's not diabetes (I am not diabetic but wouldn't wish it on anyone). Secondly, I've just started taking medication (Salbutamol last year and Beclazone today) but for a few years now, I've been thirsty all the time and having to pee a lot too, I've been through all the tests for blood sugars, liver function, kidney function, infections and blah blah blah but with no apparent cause showing up. It could just be that you are a thirsty burdy like me.

    Hopefully it's nothing serious, and good luck.

    David

  • Hi Katie,

    Don't worry too much about diabetes until you have the blood tests back (easier said than done I know). There are lots of other reasons to be thirsty. Steroid inhalers and oral steroids both dry your mouth out - as others have said, using a spacer and rinsing your mouth afterwards can help. Ipratropium (Atrovent) is also very drying as can be montelukast. If you are drinking a lot because your mouth is dry then you will of course be weeing a lot too.

    If your mouth is uncomfortably dry, you can get artificial salivas as gels or sprays which might help; otherwise, sucking a (sugar-free!) boiled sweet can improve things too.

    Hope this helps

    Em H

  • Reply to 'thirsty !

    i find that honey in warm water is brill. getts rid of the dry sticky throught. p.s rubbish at spelling sorry

  • thank u all

    emily - im not too worried just baffeled becasue i am thirsty and do drink but not that much and even when i havent drunk or very little i still need a wee

    lol i ve always been a very thirsty person but now it excessive and im thirsty all the time regardless of how mucj i do or dont drink! i think i mite try the boiled sweets though!

    davaid - like bedore i ve always been thirsty but this is stupid and not right lol i hope its not diabetes either but hey !

    weezyab- if all seroid inhalers are suppsed to be taken through a spacer why awasnt i given one ... it's a turbohaler the symbicort so i dont see how i can and prodf never told bme i should

    I'll ave to wait for results but i am not seeing prof/cons for another month do i wait or do i go to my gp casuse i am still really tired it awful i cant seem to shake it off !! but THANK you all for all you comments xxxkatie xxx

  • Don't worry about the spacer - turbohalers are the exception to the rule regarding spacers and steroid inhalers! They're one of the few devices, like accuhalers, that can be used without a spacer.

  • btw ... what is a normal blood glucose level what is considered high, low and what is considered to be diabetic ?

  • Absolute values vary due to regional lab variations; ours (on a fasting venous blood sample, i.e. not a finger prick test) is >7.0 for diabetes, if between 6 & 7 could be ""impaired glucose tolerance"" (i.e not quite diabetic but not quite normal either), and below 6 is normal.

  • ok thank u do you happen to know the results for a finger prick test ?

  • Finger prick tests aren't very reliable and shouldn't be used for diagnosing diabetes - only for monitoring and occasionally screening (trying to pick up cases of diabetes in the asymptomatic community).

    As a ball park figure, a finger prick sugar of above about 7 or 8 would be above normal, 10-20 getting on the high side, and above 20 is very high. But take all these figures with a pinch of salt. I've had a BM of 7.2 before now and I'm not diabetic (I had been munching extra strong mints all night.....ho hum....;))

  • thank you they did a bm reading as well as sending off bloods to be looked at i think the reading was 9.8 so hey lets see!

  • Hi, I had simalar symtoms to you and am now off montelukast and much better.

  • Good luck with the blood test results Katielou, please keep us posted :-)

  • will do, i ave to chase up the nurse as i went to GP for flu jab and forms for a disabled badge and she wasnt happy with the sympoms that i was telling her she also said she would check my tyroids! so i ll ave to bug my asthma nurse for the results ....

  • LATEST NEWS LOL!

    Asthma nurse called to say theat my blood results where fine, which is good but now i have the dilema of why these symptoms have suddenly occured, i am still really thirsty, going for a wee and very tierd all the time, GP wants a copy of results to check my thyroids as i have been getting hot flushes ! ANy ideas i and stuck ...!

You may also like...